Alert archive / Ohio / High Wind Warnings in 2022

High Wind Warning 1, NWS Wilmington, OH

March 30, 202223 counties in Ohio; 8 counties in Indiana; 8 counties in Kentucky

NWS Wilmington, OH issued this high wind warning at Mar 30, 2022, 11:06 PM EDT for 23 counties in Ohio; 8 counties in Indiana; 8 counties in Kentucky. It was in force for 5 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 30, 2022, 11:06 PM EDT (03:06 UTC)
Expired
Mar 31, 2022, 3:51 AM EDT
In force
5 hr
Issued by
NWS Wilmington, OH
All 39 counties

Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Owen County, KY, Pendleton County, KY, Auglaize County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH, Union County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 44 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 11:09 PM EDTNON-TSTM WND GST 47Kday Dayton Cox Apt, OH
Mar 30, 11:10 PM EDTNON-TSTM WND GST 46Kymeso Carrollton 2e, KY
Mar 30, 11:12 PM EDTNON-TSTM WND GST 46Kiln Wilmington Apt, OH
Mar 30, 11:15 PM EDTNON-TSTM WND DMG4 Ene Lebanon, OHCORRECTS PREVIOUS NON-TSTM WND DMG REPORT FROM 4 ENE LEBANON. LARGE TREE DOWNED DUE TO NON-THUNDERSTORM WIND GUST.
Mar 30, 11:21 PM EDTNON-TSTM WND DMGOakwood, OHTREE SNAPPED IN HALF, CAUSING DAMAGE TO A PORCH.
Mar 30, 11:23 PM EDTNON-TSTM WND DMGOakwood, OHLARGE TREE DOWN.
Mar 30, 11:27 PM EDTNON-TSTM WND DMG4 Nnw Versailles, INONE TREE SNAPPED ON SHOOK STREET IN OSGOOD.
Mar 30, 11:30 PM EDTNON-TSTM WND DMGDry Ridge, KYSEVERAL TREES AND POWER POLES DOWN.
Mar 30, 11:34 PM EDTNON-TSTM WND GST 48Kffo Wright-Patt Afb, OH
Mar 30, 11:35 PM EDTNON-TSTM WND DMGN Milan, INTREE KNOCKED DOWN INTO POWER POLE.
Mar 30, 11:46 PM EDTNON-TSTM WND GST 55Koxd Oxford Miami Apt, OH
Mar 31, 12:00 AM EDTNON-TSTM WND GST 48Kymeso Owenton 5e, KY
Mar 31, 12:00 AM EDTNON-TSTM WND DMGAlexandria, KYMULTIPLE TREES AND BRANCHES DOWN.
Mar 31, 12:01 AM EDTNON-TSTM WND DMGPiqua, OHLARGE TREE DOWN. TIME ESTIMATED.
Mar 31, 12:05 AM EDTNON-TSTM WND DMG3 Wsw Celina, OHTREES DOWN THROUGH THE COUNTY. TIME ESTIMATED.
Mar 31, 12:05 AM EDTNON-TSTM WND DMGRising Sun, INMULTIPLE TREES DOWN.
Mar 31, 12:10 AM EDTNON-TSTM WND GST 49Kmwo Middletown Apt, OH
Mar 31, 12:10 AM EDTNON-TSTM WND DMG4 Ne New Madison, OH15-20 POWER POLES DOWN THROUGH THE COUNTY. TIME ESTIMATED.
Mar 31, 12:15 AM EDTNON-TSTM WND GST 60Krid Richmond Apt, IN
Mar 31, 12:15 AM EDTNON-TSTM WND DMGHamilton, OHTREES DOWN ACROSS THE COUNTY. TIME ESTIMATED.
Mar 31, 12:20 AM EDTNON-TSTM WND GST 50Kymeso Owenton 5e, KY
Mar 31, 12:23 AM EDTNON-TSTM WND GST 57Kday Dayton Cox Apt, OH
Mar 31, 12:26 AM EDTNON-TSTM WND GST 69Kluk Lunken Airport, OH
Mar 31, 12:30 AM EDTNON-TSTM WND DMGEaton, OHTREES AND WIRES REPORTED DOWN THROUGHOUT THE COUNTY. TIME ESTIMATED.
Mar 31, 12:39 AM EDTNON-TSTM WND GST 48Kaxv Wapakoneta Apt, OH
Mar 31, 12:40 AM EDTNON-TSTM WND GST 53Kffo Wright-Patt Afb, OH
Mar 31, 12:43 AM EDTNON-TSTM WND DMG4 S Deer Park, OHONE LARGE HEALTHY TREE DOWNED NEAR HYDE PARK IN CINCINNATI.
Mar 31, 12:45 AM EDTNON-TSTM WND GST 53Ki69 Clermont Co Apt, OH
Mar 31, 12:45 AM EDTNON-TSTM WND DMGBotkins, OHTREES DOWN. TIME ESTIMATED.
Mar 31, 12:45 AM EDTNON-TSTM WND DMGBrookville, INTREES DOWN ACROSS THE COUNTY. TIME ESTIMATED.
Mar 31, 12:45 AM EDTNON-TSTM WND DMGConnersville, INTREES DOWN ACROSS THE COUNTY. TIME ESTIMATED.
Mar 31, 12:45 AM EDTNON-TSTM WND DMGLiberty, INTREES DOWN ACROSS THE COUNTY. TIME ESTIMATED.
Mar 31, 12:45 AM EDTNON-TSTM WND DMGManchester, INTREES DOWN ACROSS THE COUNTY. TIME ESTIMATED.
Mar 31, 12:53 AM EDTNON-TSTM WND GST 51Ki68 Lebanon Apt, OH
Mar 31, 12:55 AM EDTNON-TSTM WND DMGLondon, OHTREES DOWN. TIME ESTIMATED.
Mar 31, 1:00 AM EDTNON-TSTM WND DMG6 Se St. Marys, OHPOWER POLES DOWN. TIME ESTIMATED.
Mar 31, 1:00 AM EDTNON-TSTM WND DMGSt. Marys, OHFENCE BLOWN ACROSS ROAD. TIME ESTIMATED.
Mar 31, 1:00 AM EDTNON-TSTM WND DMGUnion, KY3 TREES DOWN.
Mar 31, 1:00 AM EDTNON-TSTM WND DMGWaynesfield, OHTREES DOWN. TIME ESTIMATED.
Mar 31, 1:02 AM EDTNON-TSTM WND GST 48Ki19 Xenia Apt, OH
Mar 31, 1:08 AM EDTNON-TSTM WND GST 482 Sse Wilmington, OH
Mar 31, 1:10 AM EDTNON-TSTM WND DMGAmelia, OHTREE ONTO HOME. TIME ESTIMATED. VIA SOCIAL MEDIA.
Mar 31, 1:15 AM EDTNON-TSTM WND DMGCorwin, OHTREES DOWN. SHINGLES ALSO REMOVED FROM A HOME. TIME ESTIMATED.
Mar 31, 1:15 AM EDTNON-TSTM WND DMGGoshen, OHTREES DOWN ACROSS THE COUNTY. TIME ESTIMATED.
Mar 31, 1:15 AM EDTNON-TSTM WND DMGSpring Valley, OHTREES DOWN IN SPRING VALLEY TOWNSHIP, INCLUDING WINCHESTER ROAD. TIME ESTIMATED.
Mar 31, 1:17 AM EDTNON-TSTM WND DMGPark Layne, OHLARGE PORTION OF A CAR PORT DISPLACED. TIME ESTIMATED.
Mar 31, 1:24 AM EDTNON-TSTM WND GST 46Kiln Wilmington Apt, OH
Mar 31, 1:26 AM EDTNON-TSTM WND GST 47Ki74 Urbana Apt, OH
Mar 31, 1:26 AM EDTNON-TSTM WND DMGUrbana, OHPOWER LINES AND POWER POLES DOWN.
Mar 31, 1:27 AM EDTNON-TSTM WND GST 51Kiln Wilmington Apt, OH
Mar 31, 1:27 AM EDTNON-TSTM WND DMG5 Sw Wilmington, OHSEVERAL TREES AND LARGE LIMBS DOWN BETWEEN CLARKSVILLE AND WILMINGTON. TIME ESTIMATED.
Mar 31, 1:28 AM EDTNON-TSTM WND GST 522 Sse Wilmington, OH
Mar 31, 1:29 AM EDTNON-TSTM WND GST 51Ki66 Clinton Cty Apt, OH
Mar 31, 1:40 AM EDTNON-TSTM WND GST 53Kedj Bellefontaine Apt, OH
Mar 31, 1:49 AM EDTNON-TSTM WND GST 48Kuyf London Apt, OH
Mar 31, 1:49 AM EDTNON-TSTM WND DMGFalmouth, KYMULTIPLE TREES AND LIMBS DOWN.
Mar 31, 1:50 AM EDTNON-TSTM WND GST 51Ki23 Washington Ch Apt, OH
Mar 31, 1:55 AM EDTNON-TSTM WND DMGWashington Court House, OHA FEW TREES DOWN, INCLUDING ONE ON FORD ROAD AND ONE ON WHITE ROAD.
Mar 31, 1:57 AM EDTNON-TSTM WND GST 48Ki95 Kenton Apt, OH
Mar 31, 2:00 AM EDTNON-TSTM WND DMGIndependence, KYTREE DOWN. TIME ESTIMATED. VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2022-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2022-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3043 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

997 
WWUS71 KILN 310306
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
1106 PM EDT Wed Mar 30 2022

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046-
051>056-060>063-070>072-077-078-311000-
/O.UPG.KILN.WI.Y.0005.000000T0000Z-220331T1000Z/
/O.NEW.KILN.HW.W.0001.220331T0306Z-220331T1000Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-
Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-
Montgomery-Greene-Fayette OH-Butler-Warren-Clinton-Hamilton-
Clermont-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Kenton, Ada, Celina, 
Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, 
Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, 
Urbana, Springfield, London, West Jefferson, Plain City, 
Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, 
Fairborn, Xenia, Washington Court House, Hamilton, Middletown, 
Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, 
Blanchester, Cincinnati, and Milford
1106 PM EDT Wed Mar 30 2022

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Portions of East Central and Southeast Indiana, 
  Northern Kentucky and Central, Southwest and West Central Ohio.

* WHEN...Until 6 AM EDT Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KYZ097>100-OHZ064-065-073-074-079>082-088-311000-
/O.CON.KILN.WI.Y.0005.000000T0000Z-220331T1000Z/
Bracken-Robertson-Mason-Lewis-Pickaway-Fairfield-Ross-Hocking-
Brown-Highland-Adams-Pike-Scioto-
Including the cities of Augusta, Brooksville, Mount Olivet, 
Maysville, Vanceburg, Tollesboro, Circleville, Lancaster, 
Pickerington, Chillicothe, Logan, Georgetown, Mount Orab, 
Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, 
Portsmouth, and Wheelersburg
1106 PM EDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of Central, South Central and Southwest Ohio 
  and Northeast and Northern Kentucky.

* WHEN...Until 6 AM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

HATZOS
1 follow-up statement
119 
WWUS71 KILN 310751
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
351 AM EDT Thu Mar 31 2022

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046-
051>056-060>063-070>072-077-078-311100-
/O.CAN.KILN.HW.W.0001.000000T0000Z-220331T1000Z/
/O.EXB.KILN.WI.Y.0005.000000T0000Z-220331T1100Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-
Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-
Montgomery-Greene-Fayette OH-Butler-Warren-Clinton-Hamilton-
Clermont-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Kenton, Ada, Celina, 
Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, 
Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, 
Urbana, Springfield, London, West Jefferson, Plain City, 
Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, 
Fairborn, Xenia, Washington Court House, Hamilton, Middletown, 
Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, 
Blanchester, Cincinnati, and Milford
351 AM EDT Thu Mar 31 2022

...WIND ADVISORY IN EFFECT UNTIL 7 AM EDT THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of East Central and Southeast Indiana, 
  Northern Kentucky and Central, Southwest and West Central Ohio.

* WHEN...Until 7 AM EDT this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KYZ097>100-OHZ064-065-073-074-079>082-088-311100-
/O.EXT.KILN.WI.Y.0005.000000T0000Z-220331T1100Z/
Bracken-Robertson-Mason-Lewis-Pickaway-Fairfield-Ross-Hocking-
Brown-Highland-Adams-Pike-Scioto-
Including the cities of Augusta, Brooksville, Mount Olivet, 
Maysville, Vanceburg, Tollesboro, Circleville, Lancaster, 
Pickerington, Chillicothe, Logan, Georgetown, Mount Orab, 
Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, 
Portsmouth, and Wheelersburg
351 AM EDT Thu Mar 31 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EDT THIS MORNING...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of Central, South Central and Southwest Ohio 
  and Northeast and Northern Kentucky.

* WHEN...Until 7 AM EDT this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this high wind warning went out at Mar 30, 8:57 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Mar 30, 8:57 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
857 PM EDT Wed Mar 30 2022

.SYNOPSIS...
A powerful and deep low pressure system initially in central
Illinois this evening will strengthen further as it moves into
northern Lower Michigan by Thursday morning. Strong winds
surrounding this system will continue an elevated fire weather
threat into this evening, and risk of strong wind gusts
overnight with showers and storms in the Ohio Valley. Cooler air
will filter in on Thursday with lingering showers, but drier
conditions should take hold for much of the weekend outside of
some shower chances on Saturday night.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
An update on the overall concerns overnight...

General Setup:
Although there is currently a surface low located in
southeastern Wisconsin, the main concern overnight will be with
a stronger / more consolidated surface low expected to develop
in the next few hours in southern Illinois. This low will then
move NNE through northwest Indiana and into southern Michigan,
with recent HRRR/RAP runs indicating it will deepen to somewhere
around 978mb by 12Z. Ahead of the 850mb reflection of this low,
a SSE low-level jet will rapidly increase in strength over the
next few hours across the middle Ohio Valley, peaking out at
70-75 knots in the 04Z-06Z time frame across the ILN forecast
area. The overall scenario regarding the arrangement of
different lines of showers, different troughs, and eventually a
cold front moving east through the area, remains somewhat
convoluted. This forecast update will attempt to cover three
aspects of the threat.

1) The first aspect deals with not just the incoming convective
line, but with the potential for strong wind gusts just ahead of
it (as described nicely in the previous discussion). Recent HRRR
runs have been a little less robust on how the convective line
will hold together across the ILN forecast area, suggesting it
may only do so for the southern portions of the CWA. Radar
trends between 8PM-9PM in southern Indiana and western Kentucky
have been generally downward, though HRRR runs suggest some
intensification is possible as the LLJ kicks in. Low level shear
will be very strong -- 60-70 knots out of the SW at 0-3km, and
40-50 knots out of the SSW at 0-1km. Even with weak convection,
and even with virtually no CAPE in place at all, this much
atmospheric wind will support a threat for scattered strong wind
gusts -- and perhaps some isolated damaging gusts. The expected
orientation of the line, with respect to the 0-1km shear vector,
would suggest only an extremely low chance of mesovortex
generation / tornadogenesis. This would only be favored if there
is a well-defined kink or break in the line. With all of this
said, there is perhaps a more concerning signal in recent
HRRR/RAP runs just ahead of the convective line, as the very dry
inverted-V type mixed boundary layer finally begins to saturate.
Just as this is occurring, there will be some potential for very
strong winds to mix down to the surface. In fact, both the 22Z
HRRR and 23Z RAP, using KCVG as an example, suggest that >50kt
gusts will be possible. Upstream conditions over central
Kentucky will be monitored carefully over the next few hours.
For now, the wind gust grids have been increased by a few knots,
but if it starts to appear that a higher-end scenario is about
to occur, a High Wind Warning could be needed.

2) There may also be the potential for some secondary convection
to develop a couple hours behind the initial batch, but still
ahead of the cold front. The LLJ max will be moving out of the
area, but there will still be fairly strong winds just aloft.
There may also be some weak instability present, because of some
mid-level cooling that will lead to a slight improvement in
lapse rates. This would suggest that there will be a continued
potential for strong winds with any convective activity behind
the first line that moves through.

3) The actual cold front will cross the area between 10Z and
16Z. Based on its orientation (SSW-to-NNE) and the loosening
theta-e contours seen on model guidance, it appears that this
front will be weakening as it moves through the region. BUFKIT
wind gusts are generally in the 25-35 knot range with the front,
suggesting impacts will be minor and should stay sub-advisory.

Previous discussion >
Concern/impacts overnight will be tied to winds - both
convectively driven and non-convectively driven. As low pressure
in central Illinois begins to rapidly deepen owing to parent
shortwave trough going negative tilt, mass response will be
significant in the lower Ohio Valley this evening with the
formation of a potent QLCS off to the west/southwest. There is
considerable uncertainty on the maintenance/structure of this
convective system into the CWA around midnight. HRRR runs...in
addition to 30.12Z NSSL-WRF have been adamant that the structure
of this system will remain intact into at least the CVG Tri-
State, and even further east across northern Kentucky and far
southern Ohio before weakening as it approaches the Scioto
Valley. Other CAMS, including the FV3-WRF and NAM-3km are much
less bullish, and either trend the the QLCS southward into more
of Kentucky, or diminish it as it enters the Tri-State. Given
the dynamics of the synoptic pattern, I am apt to believe a
system with some decent structure/integrity making its way into
the southwest half of the CWA in the 12A-3A time range. Given
this will be coincident with a 50-60kt 925mb low level jet,
transport of damaging gusts a distinct possibility with the
strongest line segments during the overnight hours. And given
extreme low level shear/SRH - even in the absence of lightning -
could not rule out QLCS mesovortex generation and a brief/weak
tornado - chances of this greatest south of the Ohio River.

The other concern is non-convective wind potential. As the
central Illinois low moves to Michigan and deepens considerably
to a sub 980mb cyclone, pressure falls and mass response will
increase dramatically just ahead of the convective line. Low
level jet at 850mb surges past 80kts, and dry sub-cloud layers
suggest a somewhat favorable lapse rate that could aid in some
of this getting to the surface outside of showers. Confidence in
this is not high, but there is considerable upside/potential if
the lowest 1km lapse rate remains favorable for mixing in the
overnight. If it does...and some NWP forecast soundings suggest
it will (HRRR/GFS, etc) there could be some strong (approaching
50kt) wind gusts both immediately ahead of the showers, and
immediately in their wake.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Actual cold front will be entering the CWA around or just before
sunrise, and cross the area during the morning. A broken line of
weak showers is likely with this feature, and given continued
strong wind fields aloft, some decent gusts still likely through
the early to mid morning hours on increasing cold advection.
Gusty winds continue into the afternoon, with plenty of clouds
and much cooler temperatures. Perhaps some light instability
driven showers or sprinkles on Thursday night as the coldest
air wraps into the forecast area.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
The mid level shortwave ejects out of our area Friday morning
allowing any residual pcpn to taper off by Friday afternoon.
Highs Friday reach low 40s north to upper 40s south as high
pressure approaches from the west.

A second burst of mid level energy moves through the region Saturday
afternoon/ evening allowing for another chance of showers. Highs
Saturday in the low to mid 50s. Pcpn moves out of the CWA from west
to east by early hours Sunday morning with low temperatures in upper
30s north/low 40s south.

High pressure Sunday allows for a brief break from pcpn before a
series of mid waves move through the region. Temperatures at the
start of the work week look to be slightly above normal through the
end of the fcst period.

Ensemble guidance hinting at another potent system moving into the
Ohio Valley mid week. Something to watch.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
Active weather will occur at the TAF sites tonight.

Through the first few hours, dry VFR conditions are expected,
with southerly winds still gusting into the 20-30 knot range at
times. Winds will increase significantly after 04Z at all TAF
sites, with SSE wind gusts that are expected to exceed 40kts,
and may exceed 45kts. These gusts may occur along with a line of
showers, which could also bring brief MFVR conditions. However,
strong wind gusts are also possible outside of any showers. The
primary time period for the strongest wind gusts has been marked
with a TEMPO group at all of the TAF sites. Even after this
period has ended, some very gusty SSE winds will continue
through the morning, and even into the day on Thursday.

MVFR conditions will eventually move into the TAF sites before
daybreak Thursday, with ceilings lifting/scattering to VFR by
afternoon for all sites except KDAY.

OUTLOOK...MVFR conditions are possible Thursday night into
Friday morning. MVFR conditions are possible Saturday night.

&&

.FIRE WEATHER...
Winds from 20 to 30 mph, combined with air temperatures in the
70s to lower 80s, and dewpoints in the 30s and 40s, has led to a
large area of Red Flag Warning conditions across Kentucky and
southern Ohio today. Some of these conditions are quite extreme
for the local climatology, especially along the Scioto River in
south central Ohio and into northern Kentucky where RH values
below 20% have been noted. Conditions are peaking now and will
begin to stabilize with the loss of sun angle after 6 PM, which
will reduce some of stronger winds/gusts. This...and persistent
moisture advection...should add boundary layer moisture /RH/
quite readily after about 7 PM which should greatly improve the
fire weather conditions in all areas.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 6 AM EDT Thursday for OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
KY...Wind Advisory until 6 AM EDT Thursday for KYZ089>100.
IN...Wind Advisory until 6 AM EDT Thursday for INZ050-058-059-066-
     073>075-080.

&&

SYNOPSIS...Binau
NEAR TERM...Binau/Hatzos
SHORT TERM...Binau
LONG TERM...CA/Campbell
AVIATION...Hatzos
FIRE WEATHER...
Hazardous weather outlook, Mar 30, 8:04 PM EDT, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
804 PM EDT Wed Mar 30 2022

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-010015-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
804 PM EDT Wed Mar 30 2022

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Strong wind gusts are expected tonight through early Thursday
morning. There is also a chance for some isolated damaging wind
gusts, as a line of showers moves across the area between 12AM and
4AM.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

HATZOS

In the hours before

Local storm report, Mar 30, 10:02 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1002 PM EDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     NON-TSTM WND GST KMGY WRIGHT BROS APT    39.59N 84.22W
03/30/2022  M47 MPH          MONTGOMERY         OH   ASOS

&&

LC
Local storm report, Mar 30, 10:05 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1005 PM EDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     NON-TSTM WND GST KYMESO ALEXANDRIA 5NW   39.02N 84.47W
03/30/2022  M46 MPH          CAMPBELL           KY   MESONET

&&

LC
Local storm report, Mar 30, 10:41 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1041 PM EDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     NON-TSTM WND GST KI68 LEBANON APT        39.46N 84.25W
03/30/2022  M48 MPH          WARREN             OH   AWOS

&&

LC
Local storm report, Mar 30, 11:05 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1105 PM EDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     NON-TSTM WND GST KCVG CINC N KY APT      39.05N 84.66W
03/30/2022  M48 MPH          BOONE              KY   ASOS

&&

LC

Nearby

High Wind Warnings in Ohio, 2022High Wind Warnings in Indiana, 2022High Wind Warnings in Kentucky, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.